Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A unique neuropathy developed in the last 6 months
Aug 15, 2012

I have been HIV positive for 19 years. My current VL is undetectable and CD4 counts are 435 in early June. My regimen includes Truvada, Prezista (600x2) and Norvir as a booster. I did take DDI for a number of years but stopped it in Oct of 2011, and always had B12 shots.

I took Paxil 10mg for 8 years and last year we decided to discontinue it, I had no issues with it. Then I started to have sort of mild anxiety and decided what the heck, lets go and reinstate. That was in Oct 2011 and ever since I have been plagued with pains in my thighs and muscle weakness. In Dec 11 I had 2 MRIs and an EMG/NCV test plus CPK aldolase all came back good. Early this year I decided to taper off as the pain became unbearable plus muscle weakness all in my thigh area. Now in June my neuro had another EMG/NCV test and it shows: "mild and diffuse neuropathy affecting motor neurons". And you guess it, they are blaming it on HIV.Meds and they want me to stop all meds to see what is the culprit. I am not happy about that for I have loved this combo for the last 6 years, and I do not see this as classic HIV neuropathy (feet, hands are perfect, and issue is located between hips and knees).

Currently I am taking Lyrica 150mg but it is not doing the trick. Tried Cymbalta 30mg and the pain came back the first day.

I would like to hear your expert opinion about my case cause it is driving me crazy all these aches and pains (no needles and pins ) Thanks for your help

Response from Dr. Henry

I am unaware of documented cases of your HIV regimen causing isolated upper leg motor neuron dysfunction-seems very unlikely. I would consider seeing if there is an HIV experienced neurologist you could see for consultation or 2nd opinion. Have you had your thyroid and corticosteroid levels checked? If any reader has experienced this problem or knows of a reference please post.KH



Previous
winstrol with Truvada and Viramune
Next
Chronic stomach pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement